Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 97, NWS Little Rock, AR

April 24, 2004Searcy County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 24, 2004, 3:04 AM CDT for Searcy County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2004, 3:04 AM CDT (08:04 UTC)
Expired
Apr 24, 2004, 3:45 AM CDT
In force
41 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Searcy County, AR

The radar

The Little Rock radar (KLZK), 126 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:45 PM CDT, 11 hours 19 minutes earlier.

Area forecast discussion, Apr 23, 3:45 PM CDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT FRI APR 23 2004

.SHORT TERM...TONIGHT THROUGH SUNDAY
STATIONARY SURFACE FRONT IS LOCATED ACROSS SOUTHERN ARKANSAS THIS
AFTERNOON. CONVECTION IS DEVELOPING ACROSS OKLAHOMA. SHOWERS AND A
FEW THUNDERSTORMS CONTINUE ACROSS THE CWFA...BUT THE MAIN SHOW WILL
BE LATER TONIGHT. ETA IS NOT QUITE AS AMBITIOUS AS THE GFS FOR POS
AND QPF. INCREASED POPS ESPECIALLY ACROSS THE NORTH. 3 TO 8 INCHES
OF RAIN HAVE FALLEN ACROSS PARTS OF NORTH ARKANSAS THE LAST TWO DAYS
AND WILL CONTINUE THE FLASH FLOOD WATCH THROUGH TONIGHT. THE STORMS
DEVELOPING IN OKLAHOMA WILL MOVE INTO ARKANSAS TONIGHT. LI/S TO -8
ARE NOTED IN SOUTHEAST OKLAHOMA AND THIS WILL BE ONE AREA TO WATCH
TONIGHT. SOUTHWEST ARKANSAS COULD SEE SOME THUNDERSTORM ACTIVITY AS
WELL TONIGHT. MOST OF THE STRONG THUNDERSTORMS WILL BE NORTH OF THE
STATIONARY FRONT TONIGHT THOUGH. STRONG LIFT IS NOTED EARLY IN THE
DAY SATURDAY ON THE LATEST CROSS SECTIONS...THEN PRECIPITATION WILL
TAPER OFF TOMORROW AFTERNOON. THE COLD FRONT WILL BE MOVING ACROSS
THE AREA LATE SATURDAY NIGHT AND SUNDAY. STRONG STORMS ARE EXPECTED
AGAIN AS THE COLD FRONT PUSHES THROUGH. SLIGHT RISK OF SEVERE STORMS
CONTINUES TONIGHT THROUGH SATURDAY.
&&

.LONG TERM...SUNDAY THROUGH FRIDAY
HIGH PRESSURE MOVES IN FOR MONDAY BEHIND THE COLD FRONT THAT WILL
BRING AN END TO THE CURRENT PATTERN. COOLER TEMPERATURES ARE
EXPECTED FOR MONDAY AND TUESDAY BEFORE TEMPERATURES BEGIN TO WARM UP
AGAIN. INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
THURSDAY INTO FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    65  76  61  72 /  60  60  70  80
HARRISON AR       58  69  54  66 /  90 100  60  60
HOT SPRINGS AR    66  75  60  72 /  60  60  70  70
PINE BLUFF AR     65  79  62  73 /  40  60  70  80
MOUNTAIN HOME AR  57  69  55  66 / 100 100  60  60
MONTICELLO AR     66  80  62  74 /  30  50  70  80
SEARCY AR         63  76  61  71 /  60  60  70  80
MOUNT IDA AR      66  74  58  72 /  60  60  70  70
RUSSELLVILLE AR   63  72  57  70 /  70  70  70  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM
CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...
ARZ030>034...ARZ037>039.
&&

51
Hazardous weather outlook, Apr 24, 2:10 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
210 AM CDT SAT APR 24 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
210 AM CDT SAT APR 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...REST OF TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF ARKANSAS
FOR THE REST OF THE NIGHT. ISOLATED STORMS MAY PRODUCE LARGE HAIL
AND DAMAGING WIND.

A NEARLY STATIONARY FRONT WILL LINGER OVER THE AREA...KEEPING
UNSTABLE CONDITIONS IN ARKANSAS. ALSO...THE PRESENCE OF THE FRONT
WILL CONTRIBUTE TO THE FLASH FLOODING POTENTIAL...SO A FLASH FLOOD
WATCH EXISTS THROUGH THE REST OF THE NIGHT FOR NORTHERN AND PARTS OF
CENTRAL ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL SECTIONS OF
THE STATE SATURDAY INTO SATURDAY NIGHT. THE WEATHER PATTERN WILL
CHANGE SLOWLY THROUGH SUNDAY. DRY AND QUIET WEATHER WILL RETURN TO
THE FORECAST MONDAY...AND CONTINUE DRY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THE REST OF THE NIGHT IN MANY PARTS
OF ARKANSAS.

29

In the hours before

Special weather statement, Apr 23, 9:50 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
950 PM CDT FRI APR 23 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-240500-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
950 PM CDT FRI APR 23 2004

...HEAVY RAINFALL REPORTED FROM WEDNESDAY MORNING THROUGH
FRIDAY MORNING...

HEAVY RAINFALL...WITH ISOLATED AMOUNTS GREATER THAN 6 INCHES...HAS
FALLEN ACROSS PORTIONS OF ARKANSAS THROUGH THE 48 HOUR PERIOD ENDING
AT 7 AM FRIDAY MORNING. RAINFALL AMOUNTS OF ONE INCH AND GREATER...
HAVE FALLEN BASICALLY NORTH OF THE ARKANSAS RIVER.

MUCH OF THE ACTIVITY OVER CENTRAL ARKANSAS OCCURED WEDNESDAY...WITH
AMOUNTS AVERAGING 1 TO 4 INCHES IN THE VICINITY OF THE ARKANSAS
RIVER. THIS SOUTHERN EXTENT IS ALONG A LINE FROM MENA...TO PINE
BLUFF...TO STUTTGART. BOTH CABOT IN LONOKE COUNTY...AND MORRILTON IN
CONWAY COUNTY...REPORTED 4.44 INCHES OF RAINFALL IN 24 HOURS. THIS
AREA...HOWEVER...DID NOT RECEIVE MUCH RAINFALL THURSDAY.

NORTHERN ARKANSAS SAW MUCH OF THEIR RAINFALL THURSDAY. THIS AREA
INCLUDES LOCATIONS NORTH OF A LINE FROM CLARKSVILLE...TO CLINTON...TO
NEWPORT. RAINFALL REPORTS AVERAGED 4 TO 5 INCHES. THE LARGEST
AMOUNT RECEIVED WAS 6.22 INCHES IN ST. PAUL IN MADISON COUNTY.
NUMEROUS FLASH FLOODING REPORTS WERE RECEIVED FROM JASPER IN NEWTON
COUNTY AND MARSHALL IN SEARCY COUNTY...AS WELL AS SEVERAL COUNTY
ROADS FLOODED IN MARION COUNTY.

AGAIN...THESE REPORTS WERE FROM WEDNESDAY MORNING THROUGH FRIDAY
MORNING. THIS DOES NOT INCLUDE RAINFALL RECEIVED IN NORTH ARKANSAS
THIS EVENING. NUMEROUS REPORTS OF HEAVY RAINFALL AND FLOODED
ROADWAYS HAVE BEEN RECEIVED IN BATESVILLE IN INDEPENDENCE COUNTY...
AND ALSO IN SWIFTON IN JACKSON COUNTY. DUE TO THE COPIOUS AMOUNTS OF
RAINFALL THAT HAVE FALLEN IN THE LAST 60 HOURS...GROUND CONDITIONS
ARE VERY MOIST. ANY MORE RAINFALL RECEIVED WILL EXASPERATE THE
SITUATION...WITH MORE FLOODING EXPECTED. MUCH OF NORTHERN AND NORTH
CENTRAL ARKANSAS IS UNDER A FLASH FLOOD WATCH THROUGH THE OVERNIGHT
HOURS FOR THE RAINFALL EXPECTED TONIGHT. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH THE STATE SATURDAY AND SATURDAY
NIGHT...AND MORE FLOODING MAY OCCUR.

58
Local storm report, Apr 23, 11:32 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1132 PM CDT FRI APR 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             NEW SPADRA              35.43N 93.52W
04/23/2004  0.88 INCH        JOHNSON            AR   LAW ENFORCEMENT

&&

22
Local storm report, Apr 23, 11:45 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 PM CDT FRI APR 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1133 PM     HAIL             CLARKSVILLE             35.46N 93.47W
04/23/2004  1.00 INCH        JOHNSON            AR   EMERGENCY MNGR

1133 PM     HAIL             5 NNE CLARKSVILLE       35.52N 93.44W
04/23/2004  1.00 INCH        JOHNSON            AR   EMERGENCY MNGR

            NICKEL TO QUARTER SIZED HAIL IN LUDWIG.

&&

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:30 PM CDTFlash Flood WarningLZKJackson2 hr
Apr 23, 11:06 PM CDTSevere Thunderstorm WarningLZKJohnson44 min
Apr 24, 12:40 AM CDTFlash Flood WarningLZKJohnson3 hr
Apr 24, 4:51 AM CDTFlash Flood WarningLZKBoone, Johnson, Newton3 hr
Apr 24, 7:13 AM CDTFlash Flood WarningLZKBaxter, Marion, Searcy3 hr
Apr 24, 7:17 AM CDTFlash Flood WarningLZKMontgomery3 hr
Apr 24, 7:44 AM CDTFlash Flood WarningLZKBoone, Johnson, Newton3 hr
Apr 24, 9:36 AM CDTFlash Flood WarningLZKPope3 hr
Apr 24, 10:13 AM CDTFlash Flood WarningLZKBaxter, Marion, Searcy4 hr
Apr 24, 10:44 AM CDTFlash Flood WarningLZKBoone, Johnson, Newton3 hr
Apr 24, 11:28 AM CDTFlash Flood WarningLZKYell4 hr
Apr 24, 11:53 AM CDTTornado WarningLZKConway, Van Buren32 min
Apr 24, 12:29 PM CDTTornado WarningLZKVan Buren31 min
Apr 24, 1:28 PM CDTSevere Thunderstorm WarningLZKFaulkner, White42 min
Apr 24, 1:29 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring46 min
Apr 24, 2:03 PM CDTSevere Thunderstorm WarningLZKSaline37 min
Apr 24, 3:26 PM CDTSevere Thunderstorm WarningLZKJefferson44 min
Apr 24, 3:48 PM CDTSevere Thunderstorm WarningLZKLonoke42 min
Apr 24, 4:02 PM CDTTornado WarningLZKLonoke28 min
Apr 24, 4:07 PM CDTFlash Flood WarningLZKIzard118 min
Apr 24, 4:33 PM CDTSevere Thunderstorm WarningLZKPrairie47 min
Apr 24, 5:03 PM CDTSevere Thunderstorm WarningLZKWoodruff42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.